Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 169, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Oct 13, 2001, 5:00 PM CDT for Jefferson Parish, Lafourche Parish, Louisiana. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 13, 2001, 5:00 PM CDT (22:00 UTC)
- Expired
- Oct 13, 2001, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jefferson Parish, LA, Lafourche Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 5:05 PM CDT | Thunderstorm Wind 90 E | Port Fourchon, LA | Thunderstorm winds knocked down 39 telephone poles, several power lines and trees, and a tower. A shrimp boat was overturned and two 80 foot trawlers that were tied up broke loose with one being flipped by the winds. Wind gust of around 100 mph wind gust wer |
| Oct 13, 5:15 PM CDT | Thunderstorm Wind 97 E | Grand Isle, LA | Thunderstorm winds blew off the roof of a hotel and mobile home, damaged several camp, and knocked down telephone poles, power lines and trees. The Coast Guard station measured a wind gust of 112 mph. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 12:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 5:00 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 13, 5:00 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 500 PM CDT SAT OCT 13 2001 SEE THE ZONES. THINGS WILL IMPROVE RAPIDLY ONCE THE TROUGH AND VORT MAX MOVES THROUGH THE LOWER MISSISSIPPI. MCB UU 057/076 048/078 052 17800 BTR UU 060/080 051/078 053 17800 MSY UU 063/078 058/078 058 17800 GPT UU 063/078 053/077 054 17+00 .NEW...SMALL CRAFT ADZY KPQL TO ATCHAFALAYA RVR. LA...COASTAL FLOOD WARNING EXTREME SOUTHEAST COASTAL PARISHES UNTIL MIDNIGHT. MS...COASTAL FLOOD WARNING FOR HANCOCK...AND A COASTAL FLOOD WATCH IS IN EFFECT FOR JACKSON AND HARRISON COUNTY UNTIL MIDNIGHT. 17
In the hours before
Special weather statement, Oct 13, 2:35 PM CDT, 2 hours 25 minutes before
LAZ034>038-046>050-056>060-065>067-MSZ068>070-132200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 235 PM CDT SAT OCT 13 2001 THE TORNADO WATCH IS NO LONGER IN EFFECT FOR SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA ALONG AND WEST OF A LINE EXTENDING FROM MCCOMB MISSISSIPPI TO HOUMA LOUISIANA. THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THIS AREA. THE TORNADO WATCH CONTINUES FOR THE REMAINDER OF SOUTHEAST LOUISIANA AND FOR THE COASTAL MISSISSIPPI COUNTIES UNTIL 6 PM CDT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 10:51 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 54 min |
| Oct 13, 11:35 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 25 min |
| Oct 13, 11:35 AM CDT | Tornado Warning | LIX | Saint Helena | 25 min |
| Oct 13, 11:50 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 11:50 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 12:00 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 60 min |
| Oct 13, 12:00 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 60 min |
| Oct 13, 12:28 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 62 min |
| Oct 13, 12:28 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 62 min |
| Oct 13, 12:28 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 62 min |
| Oct 13, 12:49 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 56 min |
| Oct 13, 12:49 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 56 min |
| Oct 13, 1:14 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Bernard | 61 min |
| Oct 13, 1:14 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 61 min |
| Oct 13, 1:39 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 66 min |
| Oct 13, 2:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 2:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 2:20 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 25 min |
| Oct 13, 4:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 4:50 PM CDT | Special Marine Warning | LIX | 115 min | |
| Oct 13, 4:50 PM CDT | Special Marine Warning | LIX | 115 min | |
| Oct 13, 5:35 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 55 min |
| Oct 13, 6:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 13, 6:35 PM CDT | Tornado Warning | LIX | Plaquemines | 25 min |
| Oct 13, 11:13 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 62 min |
| Oct 13, 11:13 AM CDT | Severe Thunderstorm Warning | LIX | Walthall | 62 min |
| Oct 13, 1:39 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 66 min |
| Oct 13, 2:45 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 45 min |
| Oct 13, 3:30 PM CDT | Flash Flood Warning | LIX | Hancock | 2 hr |
| Oct 13, 4:15 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 60 min |
| Oct 13, 6:15 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 60 min |
| Oct 13, 6:40 PM CDT | Tornado Warning | LIX | Jackson | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.